MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TANDEM UNI CONV TRL +4MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. TANDEM UNI CONV TRL +4MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 71367904
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference case (b)(4).Initial reporter: postal code (b)(6).
 
Event or Problem Description
It was reported that, during a thr surgery the white ring inside of a tandem uni conv trl +4mm was broken and partly missing, it is unknown how this happens and if there are parts of the ring inside of the patient.The procedure was finished with the same device.There was a delay less than or equal to 30 minutes.Current health status of the patient is unknown.
 
Additional Manufacturer Narrative
Results of investigation: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.This device is a reusable instrument that can be exposed to numerous surgeries.Damage from prolonged use, misuse or rough handling are likely probable causes of the reported event.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
TANDEM UNI CONV TRL +4MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12719697
Report Number1020279-2021-07721
Device Sequence Number11769115
Product Code LXH
UDI-Device Identifier03596010481757
UDI-Public03596010481757
Combination Product (Y/N)N
Initial Reporter CountryNL
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71367904
Device Catalogue Number71367904
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2021
Supplement Date Received by Manufacturer10/08/2021
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date11/26/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown